British Journal of Dermatology · 1977 · 42 citations · 8 references
MedicineDermatologyImmunologyDermatopathologyHypersensitivitySkin Biopsy InterpretationDrug-induced Skin ReactionsInflammatory DermatosesD-penicillamine TherapyDrug-induced Skin EruptionsHerpetic Skin DiseaseHistopathological LesionsImmunofluorescence DiagnosisImmunofluorescence FindingsIndirect Immunofluorescence AssayPenicillamine Therapy
A patient with arthritis is described who developed a dermatitis herpetiformis-like rash after 8 months of D-penicillamine therapy and which cleared soon after the drug was discontinued. The histopathological findings were compatible with a diagnosis of pemphigus, showing intra-epidermal vesicles and spongiosis but no acantholysis. Intercellular antibody was detected by indirect immunofluorescence at the onset of the eruption (titre 1 in 160) and also found in serum taken prior to penicillamine treatment (titre 1 in 20). It is now well known that D-penicillamine can induce pemphigus. The findings reported here suggest the possibility that the patient was predisposed to develop the eruption before the drug was given.
8
Pemphigus foliaceus induced by penicillamine.
R.A. Marsden, R I Vanhegan, Michael Walshe et al. · BMJ · 1976 · 118 citations · Full text
Eosinophilic Spongiosis in Pemphigus
Roma Emmerson · Archives of Dermatology · 1968 · 114 citations
Medicine, Dermatology, Pathology +14
Howard J Anderson · Archives of Dermatology · 1970 · 44 citations
Life Sciences, Immunology, Pathology +15